Get your Health question answered in 3 easy steps

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Zolpidem cause kidney failure?

Answered by
Dr.
Dr. Luchuo Engelbert Bain

General & Family Physician

Practicing since :2009

Answered : 3094 Questions

default
Posted on Mon, 18 Aug 2014 in General Health
Question: Can zolpidem 10mg cause kidney failure? I only have one kidney and had the left one removed when I was 20 due to a reflux problem that was caught to late. I was operated when I was 8 and my lower half extremity of left kidney was removed and they removed one of the ureturs being that I was born with double ureters on each kidney. finally removing the left kidney entirely when I was 20. now im 32 and I cant sleep...
doctor
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Brief Answer:
not a major concern

Detailed Answer:
Hi and thanks for the query,

It is true that your past medical history puts you at a greater risk of developing kidney failure. However, if medical advice is well followed up, and all treatable and avoidable risk factors for kidney failure well taken care of, this should not be a major call for concern. Many do live with single kidneys and lead normal well prolonged lives. So no worries in that regard.

Acute kidney failure is no major concern with Zolpidem, especially if the drug is taken in its appropriate doses, without exceeding the maximal dose. I do suggest you simply follow your doctor's prescription.

Checking for your blood pressure , treatment of diabetes if present are critical with regards to kidney care.

No worries for now, except you got any other special concerns. I will be glad getting any follow up questions.

Kind regards,

Dr Bain


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on Treatment of diabetes

doctor1 MD

62 year old male...type II Diabetic...rapid & excessive weight loss ...excessive urination...constantly thirsty...Trulixity & Januvia do not work...Treated for prostate cancer 2 years ago with 39 Radiation treatments & hormones. Glucose levels out...

doctor1 MD

In Type 1 diabetics can nifedipine cause or contribute to low blood sugar (hypoglycimia)?

doctor1 MD

I am being treated for a urinary tract infection .on 2ed day of antibiotics. Now my penis is itching like crazy and skin is stuffing off and member is swollen. Also painful to urinate and small off and on stream..I'm on 2,ed day of Smz/ Tmp Ds 800...

doctor1 MD

I am curious about something Before treatment for Diabetes my morning blood sugars were in the mid 300's and I had started getting some complications. I have been using Lanus Solostar insulin pen since April 12th. I started at 10 units at night and was told to increase one unit per night until morning blood sugars were betweeen 80-120. So I did, I was not getting the results, save for a few days, until I hit 29 units ( still a small amount, so I am told) before 29 units I was still waking up to BS's in the 140's, 150's and 160's but suddenly at 29 units my BS's in the a.m. were in the 90's but more amazing my nightime BS's low as well - since then I seem to be even more sensitive to the insulin - it bring BS down over 100 points over night so I have to be very careful what my glucose meter says before I inject. I have had to back down to 26 units with a night time snack to get my BS up to at least 175 or so before bed so I dont wake up too low. My question is this - have you ever heard of this? Someone suddenly after a few months becoming more sensitive to the insulin and needing less? What could cause this - my lifestyle changes have been moderate - hardly ANY processed sugars anymore and very limited simple carbs - especially at dinner since I noticed early that they were spiking me at night when the Lantus was in its waning stages. Very light if any exercise. Any thoughts you have on this would be appreciated

doctor1 MD

i have diabetes problem and my sugar level like fasting 250,PP 350/450 from last 10 years.I had taken glynese 5mg tablets for diabetes.I took 4 tablets in a morning and 4 tablets in a night as per doctor prescription.I had read in a newspaper about treatment of diabetes cure within 45 days.Is it possible for me or not?Please let me inform to my mail id as YYYY@YYYY

doctor1 MD

Hi Dr XXXXX My name is Sunny Huang I check my blood My bilirubin total is 1.3mg/dl and my bilirubin direct is 0.3mg/dl so both higher then normal I see the book said if you have some king cancel like live and pancreatic cancer can happen like that I have diabetes over 10 years and I take sleeping pills more then 10 years But other live and kidney function is normal But doesn t matter doesn t mean anything If early the live and kidney cancer nothing to show it What happening to me about bilirubin higher then normal Why and how to treatment it Sunny

doctor1 MD

This is Babu, Actually my father taking treatment for Diabetes since 2004,But two weeks before he suffered totally with the stomach problem with the ,and he admitted one private hospital and discharged one week before.But now the problem is he is not feeling well after two days of discharge ,he is always telling very tired ,lazy like that,But he could take normal food .Sir can you tell me the problem for that tired(dull)